Search This Blog

Loading...

Totties Pretties on Etsy

Totties Pretties on Etsy
Tottie's Pretties are ribbon wrapped headbands adorned with flowers & gems or perfect boutique bows. Banding Girls Together to Find a Cure for Childhood Arthritis. Tottie's supports CARRA and the Arthritis Foundation.

Wednesday, June 8, 2011

Surgery

Really it's a crummy thing anyway when you think about it. Though it's something that we are supposed to benefit from, it's still crummy. Who says, "Oh YAY! Surgery!!"? No one.

So anyway, today was Beanz surgery to place tubes in both ears and remove her adenoids in the hopes that we can drain the fluid and stop the infections. Hey guess what? My kids was difficult. I know, right? You can't even believe it. True story. Ears were first on the agenda. That's where all the trouble started. Her ear canals are oddly shaped. Go figure. The odd shape made it difficult, impossible really, for the doctor to get to her eardrum. SO, he accidentally "scratched" her ear canal. AND, the tube is in, but not in an ideal location. Therefore, it likely will not function properly, will need to come out sooner, and will cause some hearing loss while in place. And this is just the right side. Left wasn't QUITE as bad, but non the less proved difficult and the tube is again, not in the ideal location.

Next up was her adenoidectomy. Was pretty routine, until he couldn't get the bleeding under control. He said we are not talking significant blood loss, but substantially more than normal, more than she should have bled. He feels she must have had some residual meds still in her system. It was my understanding that it was just the Motrin that would cause issues with bleeding. BUT, I read this today in the Humira patient info: Blood problems. Symptoms include a fever that does not go away, bruising or bleeding very easily, or looking very pale.
Fabulous, right? Her rheum had said that if everything went well that she could resume her meds as usual this Friday. I don't think any of this qualifies as going well. I'll be calling them tomorrow.

She then had issues coming out of the anesthesia. Some of it was normal, disorientation, fighting with all of us to get up and leave. Then there was the issue of her forgetting to breathe. Yuh. In AND out Jenna!! She needed to be put back on oxygen which freaked her out and got her all wound up again. Anyway, once we got her calmed down AGAIN and breathing on her own, we were discharged.

It has been a LONG day. She is in a lot of pain. She is fearful of MORE pain. She is tired and cranky. She is miserable and out of sorts. BOO.

I was going to post some pics but for some reason they all wanted to lay on their side. SO, in lieu of photos I am sharing a song/video. I saw many things today from friends about praising Him, in the storm or the darkness as well as in the light, in the good times. He is in ALL of it. His glory is ours to have. I praise Him, even after the day we have had.

Monday, June 6, 2011

Can someone please throw us a line....

...because I feel like we are sinking. It's been a rough couple of weeks. The good news is, physical therapy is going well, Jenna loves Miss Shirley. She has her custom made orthotics in her second brand new pair of sneakers in as many months and she loves those too. She is a flip flop and barefoot kind of girl so I though this would be a battle. She LOVES to wear them so I guess that means they feel good.
Now for the bad; Jenna "Bean" is having her surgery this Wednesday. She needs tubes in her ears and an adenoidectomy; routine surgery for a normal, healthy child. Life with a JIA child is NEVER normal and or routine. To prepare her body for surgery her rheumatologist wanted her off her MTX and Humira and the ENT wanted her off the Motrin. The rheum felt that given how long she has been on them, 2 skipped doses shouldn't affect her at all if any. WRONG. Friday May 20th was her last given dose, Friday May 27th was her first skipped dose. By Tuesday May 31st she was miserable. She came home from school complaining that her knees hurt and she wasn't able to fully extend them. I tried to get her into the tub to loosen her up, but she couldn't extend her legs to get them under the water. She laid on her hip and that worked. Since then we have noticed her fatigue worsen. All this time we thought it was a side effect of her meds. Obviously it's the disease. Also joining in on the flare up party is both feet, one ankle, both elbows and a random few digits, this is on top of both knees flaring too. Miss Shirley could see that she was compensating for pain even while doing her PT in the water this past Saturday. Her teachers at church yesterday could see that she was tired and she simply wasn't herself. She has a very grim, stone set face. If she can get through the surgery with no issues then she can have her meds again this Friday. I pray that they work just as quickly as they stopped.
Now, seeing her suffer is bad enough. Knowing that she CLEARLY is nowhere near even a medicated remission is what stinks the most. I want her OFF these meds!!!!! Seeing what a couple skipped doses is doing to her, now we see we still have a LONG road ahead. ):